Syndrome sérotoninergique consécutif à l'association d'escitalopram et de cyclosporine chez une patiente de 84 ans [Serotonin syndrome as a result of escitalopram and cyclosporin combination in an 84-year-old woman].

Details

Serval ID
serval:BIB_BA052BEA1D1C
Type
Article: article from journal or magazin.
Publication sub-type
Case report (case report): feedback on an observation with a short commentary.
Collection
Publications
Title
Syndrome sérotoninergique consécutif à l'association d'escitalopram et de cyclosporine chez une patiente de 84 ans [Serotonin syndrome as a result of escitalopram and cyclosporin combination in an 84-year-old woman].
Journal
La Revue De Médecine Interne
Author(s)
Lang P.O., Hasso Y., Hilleret H., Vogt-Ferrier N.
ISSN
0248-8663 (Print)
ISSN-L
0248-8663
Publication state
Published
Issued date
2008
Peer-reviewed
Oui
Volume
29
Number
7
Pages
583-586
Language
french
Notes
Publication types: Case Reports ; English Abstract ; Journal Article Publication Status: ppublish
Abstract
Due to the stimulation of central and peripheral 5-hydroxytryptamine receptors, the serotonin syndrome is a potentially lethal situation. The large variety of its clinical manifestations leads to a difficult diagnosis. We describe the case of a serotonin syndrome induced by the combined escitalopram and cyclosporine administration. An 84-year-old woman was hospitalized with a history of delirium associated with hyperthermia. The diagnosis of serotonin syndrome was suspected with the combination of the clinical features: the absence of infection, the selective serotonin reuptake inhibitor administration, and the absence of other metabolic and cerebral aetiology. After the discontinuation of escitalopram, the patient's condition improved rapidly. This report is a reminder of the clinical and pharmacological features of the serotonin syndrome from a recent literature review.
Keywords
Aged, 80 and over, Citalopram/adverse effects, Cyclosporine/adverse effects, Delirium/chemically induced, Drug Administration Schedule, Drug Therapy, Combination, Female, Fever/chemically induced, Humans, Immunosuppressive Agents/adverse effects, Serotonin Syndrome/chemically induced, Serotonin Uptake Inhibitors/adverse effects, Treatment Outcome
Pubmed
Web of science
Create date
15/04/2015 9:51
Last modification date
20/08/2019 15:28
Usage data